Alert archive / Pennsylvania / Special Weather Statements in 2011
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at May 3, 2011, 7:50 PM EDT for Carbon County, Pennsylvania. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2011, 7:50 PM EDT (23:50 UTC)
- Expired
- May 3, 2011, 8:30 PM EDT
- In force
- 40 min
- Issued by
- NWS Philadelphia/Mount Holly
County Carbon County, PA
The radar
The Binghamton radar (KBGM), 151 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 11.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1037 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
823
WWUS81 KPHI 032350
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
750 PM EDT TUE MAY 3 2011
PAZ054-055-060-061-040030-
BERKS PA-CARBON PA-LEHIGH PA-MONROE PA-
750 PM EDT TUE MAY 3 2011
...STRONG THUNDERSTORMS WILL AFFECT BERKS...CARBON...LEHIGH AND
MONROE COUNTIES...
AT 747 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES WEST OF
WILKES-BARRE TO 23 MILES SOUTHWEST OF WILKES-BARRE TO 30 MILES WEST
OF LEHIGHTON TO 30 MILES NORTHWEST OF READING...MOVING EAST AT 30
MPH. THE THUNDERSTORMS WILL BE NEAR STRAUSSTOWN AROUND 810 PM...
TRESCKOW AROUND 815 PM...WHITE HAVEN...BEAVER MEADOWS AROUND 820
PM...EAST SIDE AROUND 825 PM...LANSFORD...HAMBURG...WEATHERLY AND
PORT CLINTON AROUND 830 PM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.
LAT...LON 4106 7548 4092 7567 4053 7585 4047 7640
4049 7644 4051 7643 4054 7618 4060 7605
4059 7603 4064 7600 4074 7578 4091 7600
4100 7575 4105 7578 4110 7577 4114 7570
4113 7564 4123 7554 4124 7550
$$
FORECASTER: DRAGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at May 3, 7:23 PM EDT, 27 minutes earlier.
Area forecast discussion, May 3, 7:23 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 723 PM EDT TUE MAY 3 2011 .SYNOPSIS... A COLD FRONT WILL MOVE SLOWLY ACROSS THE AREA TONIGHT, WHILE LOW PRESSURE ALONG THE FRONT MOVES INTO SOUTHERN NEW ENGLAND. AS THE LOW CONTINUES TO DRIFT TO THE NORTHEAST, HIGH PRESSURE WILL TRY TO BUILD INTO OUR REGION FROM THE WEST FOR WEDNESDAY INTO THURSDAY. A WEAK DISTURBANCE FROM THE NORTHWEST IS EXPECTED TO ARRIVE ON FRIDAY WITH HIGH PRESSURE RETURNING FOR SATURDAY. LOW PRESSURE FROM THE WEST MAY AFFECT OUR REGION ON SUNDAY. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... THE 715 PM TEMP GRIDS UPDATED THROUGH 10 PM. CURRENT 720 PM BATCH OF ONCE RATHER VIGOROUS CONVECTION HEADING FOR HAZELTON APPEARS TO BE WEAKENING AT IT INGESTS SOMEWHAT MORE STABLE AIRMASS IN E 1/4 PA. CONTD SMALL CONCERN IS FOR GREATER ORGANIZATION JUST AFTER THE WATCH EXPIRES ACROSS NW NJ BETWEEN 02Z-05Z DOWN TO NEAR ABE. THEN A BATCH OF STRONGER STORMS DEVELOPING NEWD TOWARD DEL AND S NJ AROUND 08Z. SEEING THESE SIGNALS IN 18Z NAM 12Z ECMWF AND 19Z SPC WRF SIMULATIONS AND OR MASS FIELDS. SKYWARN HAS BEEN ALERTED TO ASSIST THIS EVENING WITH SOP REPORTS FOR SVR AND FF. ---- FROM THE AFTN 345PM FCST TEAM BELOW. FAIRLY NARROW WINDOW OF OPPORTUNITY FOR SEVERE WEATHER THIS EVENING. THE FRONT WAS BEHAVING SOMETHING LIKE AN ANAFRONT, INSOFAR AS THE WINDS NEAR THE SURFACE AND BEHIND IT WERE RATHER LIGHT; THE H5 SUPPORTING TROUGH HAD A POSITIVE TILT TO IT AND A LOT OF THE RAIN ASSOCIATED WITH IT WAS FALLING BEHIND IT. OF COURSE, THERE ALSO WAS LOW PRESSURE ORGANIZING ALONG THE FRONT. THE AIR AHEAD OF THE FRONT HAD BECOME UNSTABLE, WITH ONLY THE COASTAL STRIP AND A THIN SLICE OF EASTERN MONMOUTH, MIDDLESEX AND MORRIS COUNTIES STILL UNDER THE MORE STABLE INFLUENCE OF THE ATLANTIC. THIS RELATIVE STABILITY STILL MAY ERODE OVER THE REST OF THE AFTERNOON AWAY FROM THE WATER. THE AIR ALSO WAS BECOMING MORE MOIST, WITH SURFACE DEW POINTS IN THE BEST AXIS OF INSTABILITY EITHER APPROACHING OR RESIDING IN THE MID 60S. SHEAR ALSO WAS ON THE INCREASE. THE FRONT, DESPITE ITS CHARACTERISTICS, CERTAINLY CAN ACT AS A TRIGGER, AND SO WE MAINTAIN THE ENHANCED WORDING FOR THIS EVENING IN THE PRODUCTS AND THE HWO. IN KEEPING WITH THIS, A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR OUR FAR NORTHWESTERN ZONES UNTIL 02Z. AFTER THAT, WE BASICALLY MAINTAIN THE HIGH POPS AWAY FROM THE EASTERN ZONES EVEN AFTER THE FRONT PASSES, ALTHOUGH WE HAVE HEDGED DOWN A BIT TOWARD THE MET POPS EAST BECAUSE OF OUR LEAN TOWARD THE NAM AND ECMWF. WHILE WE HAD INCREASED THE QPF VALUES SOME NORTHWEST GIVEN THE RISING SURFACE AND H8 DEW POINTS, WE STILL AREN'T APPROACHING FFG OR FFH GUIDANCE. EVEN THE NAM BRINGS THE FRONT THROUGH BY 10Z WEDNESDAY, SO WE BASICALLY ACCEPT A MET/CONTINUITY COMPROMISE ON MIN TEMPS. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/... WE KEEP THE LIKELY POPS TOMORROW MORNING BECAUSE OF THE FRONT'S CHARACTERISTICS AND SLOW MOVEMENT. AFTER THAT, THE MAIN THEME IS THAT THE H5 LOW WILL CUT OFF ON WEDNESDAY AND THEN AN INCREASINGLY STACKED SYSTEM WILL SLOWLY LIFT AWAY FROM US THROUGH THE SHORT TERM. THE SHORT TERM REFLECTS THIS WITH LINGERING POPS OVER AT LEAST PART OF THE AREA (MORE SO NORTH THAN SOUTH) AND COOL TEMPERATURES THROUGH MUCH OF THE PERIOD. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... A WEAK WAVE OF LOW PRESSURE WILL SCOOT ACROSS OUR AREA ON FRIDAY NIGHT. NOT A GREAT DEAL OF MOISTURE ASSOCIATED WITH THIS FEATURE AS IT MAKES ITS WAY THROUGH OUR AREA. HOWEVER, A FEW SHOWERS WILL BE POSSIBLE, MAINLY ACROSS OUR SOUTHERN ZONES OVERNIGHT WITH ALL SHOWERS EXPECTED TO CLEAR OUT BY SATURDAY MORNING. WE HAVE KEPT ANY POPS AT SLIGHT CHANCE WITH THIS WAVE. THE WAVE MOVES OFFSHORE BY SATURDAY MORNING AS HIGH PRESSURE TRIES TO BUILD NORTHWARD INTO THE OHIO VALLEY. THIS WILL KEEP SATURDAY AS THE 'NICE DAY' OF THE WEEKEND. THE WEAK HIGH PRESSURE GETS SQUEEZED BETWEEN THE LOW PRESSURE SYSTEM OFF THE MID ATLANTIC COAST AND THE APPROACHING LOW PRESSURE SYSTEM OVER THE MIDWEST UNITED STATES. THE FAST NORTHWEST FLOW WILL KEEP SOME UNCERTAINTY IN THE TIMING OF SYSTEMS MOVING THROUGH THIS WEEKEND THROUGH THE EARLY PART OF THE WEEK. THE LOW TO OUR WEST WILL SLIDE EASTWARD AND MOVE ACROSS OUR REGION ON SUNDAY INTO SUNDAY NIGHT. THERE SEEMS TO BE A LITTLE BIT MORE MOISTURE WITH THIS SECOND LOW AS WELL AS A MORE NORTHERLY TRACK, WHICH WOULD BE SHOWERS ACROSS A LARGER PORTION OF OUR AREA. A LITTLE BIT MORE CONFIDENCE IN THE LATEST MODEL GUIDANCE WITH THE LOW CROSSING THE AREA ON SUNDAY. WE HAVE KEPT POPS IN THE CHANCE RANGE FOR THIS SYSTEM. THE LOW SLIDES OFF TO OUR SOUTHEAST EARLY MONDAY MORNING, TAKING ANY LINGERING SHOWERS WITH IT AND LEAVING MONDAY FAIRLY DRY DURING THE DAY. A SHORTWAVE WILL CROSS THE AREA ON MONDAY AFTERNOON WITH ANOTHER ROUND OF SHOWERS POSSIBLE DURING THE EVENING. WITH LOW CONFIDENCE THIS FAR OUT WE HAVE OPTED TO KEEP MONDAY DRY FOR NOW. HIGH PRESSURE WILL THEN NOSE DOWN FROM THE NORTH ALONG WITH RIDGING ALOFT STARTING ON LATE MONDAY INTO TUESDAY, WHICH SHOULD KEEP US DRY FOR TUESDAY. TEMPERATURES WILL BE BELOW TO NEAR NORMAL THROUGH THE PERIOD, ESPECIALLY SINCE IT SEEMS TO BE A PRETTY CLOUDY OUTLOOK THROUGH THE WEEKEND. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. A COLD FRONT WILL SLOWLY APPROACH FROM THE WEST THROUGH THE EVENING AS LOW PRESSURE TRACKS ALONG IT. THIS FRONT WILL THEN SWEEP THROUGH OUR AREA LATE TONIGHT AND WEDNESDAY MORNING. A WARM FRONT CONTINUES TO LIFT MOSTLY NORTH OF THE AREA LATE THIS AFTERNOON, WITH A STRENGTHENING SOUTHERLY FLOW TO ITS SOUTH. THIS WILL ALLOW GUSTS TO ABOUT 20 KNOTS FOR MOST TERMINALS BEFORE THEY DIMINISH THIS EVENING. DUE TO THE ESTABLISHED SOUTHERLY FLOW, NO PRONOUNCED SEA BREEZE FRONT IS PRESENT AT THIS TIME. AS THE COLD FRONT APPROACHES AND THEN MOVES THROUGH, A WIND SHIFT TO THE WEST THEN NORTHWEST IS EXPECTED BY DAYBREAK WEDNESDAY. A LOW-LEVEL JET IS FORECAST TO MOVE THROUGH TONIGHT, HOWEVER THE LOW-LEVEL WIND SHEAR THREAT LOOKS LOW THEREFORE IT WAS NOT CARRIED AT THIS TIME. THERE WILL BE MAINLY MID TO HIGH LEVEL CLOUDS INTO THIS EVENING, ALTHOUGH SOME CUMULUS WILL BE AROUND. OVERALL, VFR CONDITIONS ARE EXPECTED THROUGH ABOUT MID/LATE EVENING. SOME SHOWERS AND THUNDERSTORMS WILL DEVELOP IN THE VICINITY OF SOUTH-CENTRAL PENNSYLVANIA INTO THIS EVENING. THESE WILL TRACK TO THE NORTH-NORTHEAST AND MAY NEAR KRDG AND KABE EARLY THIS EVENING. EVENTUALLY, SHOWERS AND SOME THUNDERSTORMS WILL OVERSPREAD THE AREA FROM WEST TO EAST LATER THIS EVENING AND OVERNIGHT. THERE IS LOWER CONFIDENCE REGARDING THE TIMING AND AREAL COVERAGE OF THE THUNDERSTORMS, HOWEVER THESE MAY BE MORE ORGANIZED IN THE KABE AND KRDG AREAS EARLIER IN THE PERIOD. DID MAINTAIN A CB MENTION FOR AWHILE TONIGHT. AS THE MOISTURE DEEPENS THROUGH THE NIGHT, THE CLOUDS WILL INCREASE AND LOWER WITH CEILINGS GENERALLY TRENDING DOWN TO MVFR. THERE IS A CHANCE THAT POCKETS OF IFR CEILINGS DEVELOP, AND THE VISIBILITIES WILL BE REDUCED ESPECIALLY DURING ANY HEAVIER SHOWERS OR STORMS. THE THUNDER THREAT SHOULD END OVERNIGHT WITH SHOWERS REMAINING FOR A TIME WEDNESDAY MORNING. AS THE SYSTEM CLEARS THE COAST, COOLER AIR WILL BE ARRIVING AND THAT COULD DELAY THE CLEARING FOR A TIME. BASED ON THE COOLER AIR AND A TIGHTENING PRESSURE GRADIENT WEDNESDAY, A NORTHWEST WIND WILL TURN GUSTY MAINLY FROM ABOUT MIDDAY ON. OUTLOOK... WEDNESDAY NIGHT...VFR WITH GUSTY NORTHWEST WINDS SUBSIDING SOME. THURSDAY...HIGH PRESSURE SLIDES TO OUR SOUTH THEREFORE VFR, HOWEVER NORTHWEST WINDS WILL INCREASE AND TURN GUSTY AGAIN DURING THE DAY, BEFORE SUBSIDING AT NIGHT. A FEW ISOLATED SHOWERS CANNOT BE RULED OUT DURING THE AFTERNOON. FRIDAY...A QUICK MOVING SYSTEM MAY BRING POCKETS OF SHOWERS AND SUB-VFR CONDITIONS. SATURDAY...GENERALLY VFR WITH A WEAK AREA OF HIGH PRESSURE. CLOUDS MAY INCREASE LATE THOUGH. SUNDAY...A FAIRLY WEAK SYSTEM MOVING NEARBY MAY BRING AREAS OF SHOWERS ALONG WITH SUB-VFR CONDITIONS AT TIMES. && .MARINE... A COLD FRONT WILL SLOWLY MOVE INTO THE AREA LATER TONIGHT THEN SHIFT EAST OF THE AREA WEDNESDAY MORNING. A DEEP SOUTHERLY FLOW WILL CONTINUE AHEAD OF THE FRONT AND AS A SURFACE LOW TRACKS ALONG IT. THE AIRMASS IS RATHER WARM AND THIS MOVING OVER THE COOLER WATER HAS LIMITED THE MIXING. THIS LOOKS TO CONTINUE UNTIL THE FRONTAL PASSAGE. THE FORECAST SOUNDINGS INDICATE THAT THE WINDS ARE RATHER MARGINAL TONIGHT INTO WEDNESDAY REGARDING ADVISORY LEVELS DUE TO THE LOW-LEVEL STABILITY. THEREFORE, WE THROTTLED BACK ON THE GUSTS. WHILE THERE COULD BE SOME 25 KNOT GUSTS ON DELAWARE BAY ESPECIALLY AT THE ELEVATED SITES AND NEARSHORE, IT LOOKS MARGINAL ENOUGH AND THEREFORE WE WILL CANCEL THE ADVISORY HERE. ON THE OCEAN, IT LOOKS MORE LIKE HAZARDOUS SEAS AS THE SOUTHERLY FLOW WILL BUILD THEM THROUGH THE NIGHT. WHILE THE SEAS MAY TAKE A LITTLE LONGER IN COMING UP THAN CURRENTLY FORECAST, WE WILL MAINTAIN THE SMALL CRAFT ADVISORY TONIGHT THROUGH ABOUT MID-MORNING WEDNESDAY. ONCE THE COLD FRONT SWEEPS THROUGH THE AREA, A NORTHWESTERLY WIND WILL OCCUR WEDNESDAY AND THURSDAY. THE AIRMASS WILL BE CONSIDERABLY COLDER WITH THE MAIN SURGE OF COOLER AIR ARRIVING WEDNESDAY NIGHT AND THURSDAY. THIS IS WHEN WINDS HAVE A BETTER CHC OF GETTING TO ADVISORY LEVELS. SINCE THERE MAY BE A LULL IN THE CONDITIONS BEFORE THIS OCCURS, WE WILL NOT EXTEND THE ADVISORY FOR NOW AND LET SUBSEQUENT SHIFTS TAKE A CLOSER LOOK. A WEAK SYSTEM WILL MOVE THROUGH ON FRIDAY WITH WEAK HIGH PRESSURE ON SATURDAY. THE NEXT SYSTEM MAY APPROACH SUNDAY. AS OF NOW, CONDITIONS FRIDAY THROUGH SUNDAY LOOK TO BE BELOW ADVISORY CRITERIA. && .HYDROLOGY... NO FF WATCH CONSIDERATIONS ATTM THO IF WE GET THE EXPECTED REORGANIZATION BETWEEN 01Z AND 04Z FROM THE POCONOS INTO FAR NW NJ...COULD SEE 1 HR RFALL OF 1 INCH WITH A DECENT OUTFLOW BOUNDARY VCNTY KMPO TO KFWN. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 10 AM EDT WEDNESDAY FOR ANZ450>455. && SYNOPSIS...DELISI/IOVINO NEAR TERM...DRAG 722PM SHORT TERM...DELISI LONG TERM...MEOLA AVIATION...GORSE MARINE...GORSE HYDROLOGY...
Hazardous weather outlook, May 3, 3:11 PM EDT, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 311 PM EDT TUE MAY 3 2011 MDZ008-NJZ001-007-PAZ054-055-060>062-067>069-042000- CECIL-SUSSEX-WARREN-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-CHESTER- MONTGOMERY-BUCKS- 311 PM EDT TUE MAY 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND...NORTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SOME THUNDERSTORMS THIS EVENING MAY BE ACCOMPANIED BY STRONG WIND GUSTS, HAIL, HEAVY RAIN AND DANGEROUS LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. DEZ001>004-MDZ012-015-019-020-NJZ008>010-012>027-PAZ070-071-042000- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES- TALBOT-CAROLINE-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH- EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA- 311 PM EDT TUE MAY 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ450>455-042000- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 311 PM EDT TUE MAY 3 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-042000- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 311 PM EDT TUE MAY 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 3, 4:15 PM EDT, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 415 PM EDT TUE MAY 3 2011 PAZ054-055-060>062-032145- CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- INCLUDING THE CITIES OF...JIM THORPE...STROUDSBURG...READING... ALLENTOWN...BETHLEHEM...EASTON 415 PM EDT TUE MAY 3 2011 A SEVERE THUNDERSTORM WATCH CONTINUES UNTIL 10 PM FOR MUCH OF CENTRAL PENNSYLVANIA INTO THE EAST CENTRAL AND NORTHEAST COUNTIES OF THE KEYSTONE STATE. THE EASTERN EXTENT OF THE WATCH INCLUDES BERKS...LEHIGH NORTHAMPTON...CARBON AND MONROE COUNTIES. SOME OF THE LARGER CITIES IN THE EASTERN PORTION OF THE WATCH ARE ALLENTOWN...BETHLEHAM... EASTON...READING AND STROUDSBERG. A BAND OF HEAVY SHOWERS AND SCATTERED THUNDERSTORMS HAS DEVELOPED FROM NEAR WILLIAMSPORT TO JUST EAST OF STATE COLLEGE AND ALTOONA. MOST OF THE STORMS WERE MOVING NORTHEAST WITH ONLY A VERY SLOW EASTWARD DRIFT TO THE ENTIRE BAND. THE EARLIEST ARRIVAL OF ANY THUNDERSTORMS IN THE POCONOS IS PROJECTED SOMETIME BETWEEN 715 PM AND 915 PM. DRAG
Special weather statement, May 3, 5:57 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 557 PM EDT TUE MAY 3 2011 PAZ054-055-060>062-032330- CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- INCLUDING THE CITIES OF...JIM THORPE...STROUDSBURG...READING... ALLENTOWN...BETHLEHEM...EASTON 557 PM EDT TUE MAY 3 2011 A SEVERE THUNDERSTORM WATCH CONTINUES UNTIL 10 PM FOR MUCH OF CENTRAL PENNSYLVANIA INTO THE EAST CENTRAL AND NORTHEAST COUNTIES OF THE KEYSTONE STATE. THE EASTERN EXTENT OF THE WATCH INCLUDES BERKS...LEHIGH...NORTHAMPTON... CARBON AND MONROE COUNTIES. SOME OF THE LARGER CITIES IN THE EASTERN PORTION OF THE WATCH ARE ALLENTOWN...BETHLEHAM... EASTON...READING AND STROUDSBERG. AT 555 PM...A BAND OF HEAVY SHOWERS AND SCATTERED THUNDERSTORMS WAS ALIGNED FROM NEAR BINGHAMTON NEW YORK TO WILLIAMSPORT PENNSYLVANIA TO NEAR FULTON IN SOUTH CENTRAL PENNSYLVANIA. MOST OF THE STORMS WERE MOVING NORTHEAST WITH ONLY A VERY SLOW EASTWARD DRIFT TO THE ENTIRE BAND. THE EARLIEST ARRIVAL OF ANY THUNDERSTORMS IN THE POCONOS IS PROJECTED SOMETIME BETWEEN 745 PM AND 945 PM. DRAG
Special weather statement, May 3, 6:40 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
640 PM EDT TUE MAY 3 2011
PAZ054-060-040015-
BERKS PA-CARBON PA-
640 PM EDT TUE MAY 3 2011
...STRONG THUNDERSTORMS WILL PROBABLY AFFECT THE WESTERN PORTIONS OF
BERKS AND CARBON COUNTIES SOMETIME NEAR 8 PM...
AT 636 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 46 MILES WEST OF
WILKES-BARRE TO 60 MILES NORTHWEST OF READING TO 53 MILES WEST OF
LANCASTER...MOVING EAST AT 30 MPH. THE THUNDERSTORMS WILL BE NEAR
TRESCKOW AROUND 815 PM.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS AS WELL AS BRIEF
INTENSE RAINFALL.
MORE DETAILS OF EXPECTED WEATHER WILL BE OFFERED BY 730 PM AS THIS
LINE OF STRONG STORMS DEVELOPS CLOSER TO THE POCONOS AND READING
PENNSYLVANIA.
LAT...LON 4051 7643 4053 7634 4052 7630 4053 7627
4089 7598 4091 7600 4094 7593 4053 7626
4048 7643 4049 7644
FORECASTER: DRAGSpecial weather statement, May 3, 7:00 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
700 PM EDT TUE MAY 3 2011
PAZ054-060-040000-
BERKS PA-CARBON PA-
700 PM EDT TUE MAY 3 2011
...STRONG THUNDERSTORMS WILL AFFECT BERKS AND CARBON COUNTIES...
AT 656 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 39 MILES WEST OF
WILKES-BARRE TO 48 MILES WEST OF LEHIGHTON TO 47 MILES NORTHWEST OF
LANCASTER...MOVING EAST AT 30 MPH. THE THUNDERSTORMS WILL BE NEAR
TRESCKOW AND BEAVER MEADOWS AROUND 800 PM.
THE STRONGEST STORMS WITH APPEAR TO BE HEADING FOR THE HAZELTON
AREA.
PRESUMING THESE STORMS MAINTAIN THEIR INTENSITY...VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS AS WELL AS
LIGHTNING STRIKES.
LAT...LON 4051 7643 4054 7621 4085 7594 4091 7600
4098 7584 4098 7582 4052 7622 4049 7644
FORECASTER: DRAGSpecial weather statement, May 3, 7:32 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
732 PM EDT TUE MAY 3 2011
PAZ054-060-040015-
BERKS PA-CARBON PA-
732 PM EDT TUE MAY 3 2011
...THUNDERSTORMS POSSIBLY STILL STRONG WILL AFFECT CARBON AND
POSSIBLY BERKS COUNTIES AROUND OR SHORTLY AFTER 8 PM...
AT 726 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 23 MILES WEST OF
WILKES-BARRE TO 32 MILES WEST OF LEHIGHTON TO 39 MILES NORTHWEST OF
LANCASTER...MOVING EAST AT 30 MPH. THE THUNDERSTORMS WILL BE NEAR
TRESCKOW...BEAVER MEADOWS AROUND 800 PM...WEATHERLY AND WHITE HAVEN
AROUND 815 PM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
LAT...LON 4054 7618 4060 7605 4082 7590 4091 7600
4100 7575 4105 7578 4110 7577 4114 7570
4113 7566 4099 7567 4063 7600 4079 7587
4081 7589 4055 7608 4049 7643 4050 7644
FORECASTER: DRAGSpecial weather statement, May 3, 7:50 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
750 PM EDT TUE MAY 3 2011
PAZ054-055-060-061-040030-
BERKS PA-CARBON PA-LEHIGH PA-MONROE PA-
750 PM EDT TUE MAY 3 2011
...STRONG THUNDERSTORMS WILL AFFECT BERKS...CARBON...LEHIGH AND
MONROE COUNTIES...
AT 747 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES WEST OF
WILKES-BARRE TO 23 MILES SOUTHWEST OF WILKES-BARRE TO 30 MILES WEST
OF LEHIGHTON TO 30 MILES NORTHWEST OF READING...MOVING EAST AT 30
MPH. THE THUNDERSTORMS WILL BE NEAR STRAUSSTOWN AROUND 810 PM...
TRESCKOW AROUND 815 PM...WHITE HAVEN...BEAVER MEADOWS AROUND 820
PM...EAST SIDE AROUND 825 PM...LANSFORD...HAMBURG...WEATHERLY AND
PORT CLINTON AROUND 830 PM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.
LAT...LON 4106 7548 4092 7567 4053 7585 4047 7640
4049 7644 4051 7643 4054 7618 4060 7605
4059 7603 4064 7600 4074 7578 4091 7600
4100 7575 4105 7578 4110 7577 4114 7570
4113 7564 4123 7554 4124 7550
FORECASTER: DRAGThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 3:54 AM EDT | Small Craft Advisory | PHI | 27 hr | |
| May 3, 6:40 PM EDT | Special Weather Statement | PHI | Schuylkill | 95 min |
| May 3, 7:00 PM EDT | Special Weather Statement | PHI | Schuylkill | 60 min |
| May 3, 7:32 PM EDT | Special Weather Statement | PHI | Schuylkill | 43 min |
Nearby
Special Weather Statements in Pennsylvania, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.